# SDR CHQA200900178

- Difficulty date: August 14, 2009
- Submitted: August 17, 2009
- Operation: Air carrier
- Aircraft: N571RP
- Make and model: Emb EMB-145LR
- Aircraft serial: 145827
- Aircraft time: 12,695 hours, 10,912 cycles
- Engine: Allsn AE3007A
- Engine time: 12,703 hours, 10,919 cycles
- System (JASC): 7270 · Turbine Engine Bypass Section
- Part: Engine
- Part number: AE3007A1P
- Part serial: CAE312705
- Condition: Leaking
- Location: Nr 2
- Part time: 8,218 hours, 7,987 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

FLIGHT 6047, CMH TO JFK.  ON CLIMBOUT BETWEEN 500 TO 1,000 FT A BURNING ODOR THAT SMELLED LIKE OIL WAS NOTICED IN THE COCKPIT WITH NO ASSOCIATED WARNINGS.  THE FLIGHT ATTENDANT REPORTED MOMENTS LATER A BURNING ODOR AND SLIGHT HAZE IN THE CABIN.  THE FLIGHT CREW DONNED O2 MASKS AND COMPLETED THE QRH CHECKLISTS AND RETURNED TO CMH.  WHILE RETURNING TO CMH THE HAZE DISSIPATED ALONG WITH THE ODOR.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND E2 TO BE LEAKING OIL FROM AROUND THE TOWER SHAFT INTO THE BYPASS AREA OF THE ENGINE.  E2 WAS REPLACED WITH NO FURTHER DEFECTS NOTED.
